MAUDE Adverse Event Report: TOPCON HEALTHCARE SOLUTIONS, INC SYNERGY ODM; OPHTHALMIC IMAGE MANAGEMENT SYSTEM

TOPCON HEALTHCARE SOLUTIONS, INC SYNERGY ODM; OPHTHALMIC IMAGE MANAGEMENT SYSTEM
Model Number 4.06.004.14719
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Codes Unspecified Eye / Vision Problem (4471); Insufficient Information (4580)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Synergy odm is a discontinued samd with only 11 instances remaining in the united states.During the initial investigation, topcon support and engineering remoted directly into the customer's environment to attempt reproduction of the issue.The exam in question was printed correctly, and the reported issue could not be reproduced.It was noted that patient "mr" did not have any images stored in synergy and no link between the two patients could be found via a database search.Topcon has made multiple requests to the customer for additional information about the workflow used by the customer so that another attempt can be made to reproduce the issue and identify the cause, but no feedback has been provided to topcon.The customer was also asked why a patient agreed to have a surgery performed if, as found by topcon engineering, there are no images or exam records under the patient's id in synergy, but no response has been provided at this time.
 
Event or Problem Description
The end user reported that synergy software printed the incorrect patient name (patient mr) in the header of the exam for another patient (la) resulting in two names present on a single page.The end user reported that this resulted in a mis-diagnosis and improper surgery for the patient (mr).The type of surgery performed and information regarding the patient outcome including whether there will be any permanent consequences or whether additional surgery was necessary to correct the patient remains unknown in spite of multiple requests to disclose this information.Topcon healthcare solutions support was unable to reproduce the issue when remoted into the customer's environment.
 
Additional Manufacturer Narrative
Consultation between a technician and the physician to determine whether any particular workflow contributed to the error proved to be inconclusive.The remaining hypothesis is that an error occurred in the user's browser cache that resulted in this error, but since the cache is not maintained this cannot be verified.The customer impacted by this error will be transitioned to an alternative software solution to prevent any reoccurrence that may be caused by the user environment or user workflow.Corrected data: b1: corrected to "adverse event".B2: corrected to "required intervention to prevent permanent impairment/damage".B5: added new information.H1: corrected to "serious injury".H6: corrected clinical code to 4471, "unspecified eye/vision problem"; corrected impact code to 4629, "device revision or replacement".H10: added new information to narrative.
 
Event or Problem Description
The patient underwent a corrective surgery to have their bilateral lenses replaced with those of the correct prescription.This corrective surgery occurred the day after the initial incident, and no post-operation issues have been reported since then.

Brand Name
SYNERGY ODM
Common Device Name
OPHTHALMIC IMAGE MANAGEMENT SYSTEM
Manufacturer (Section D)
TOPCON HEALTHCARE SOLUTIONS, INC
111 bauer drive
oakland NJ 07436
Manufacturer Contact
ian boland
111 bauer drive
oakland, NJ 07436
5512704341
MDR Report Key15869003
Report Number3013986459-2022-00001
Device Sequence Number5209563
Product Code NFJ
UDI-Device Identifier00852683007018
UDI-Public00852683007018
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.06.004.14719
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2022
Supplement Date Received by Manufacturer10/30/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight66 KG